Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Witt's extension theorem for mod four valued quadratic forms

Author: Jay A. Wood
Journal: Trans. Amer. Math. Soc. 336 (1993), 445-461
MSC: Primary 11E12; Secondary 15A63, 57R67
MathSciNet review: 1085946
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The $ \bmod \,4$ valued quadratic forms defined by E. H. Brown, Jr. are studied. A classification theorem is proven which states that these forms are determined by two things: whether or not their associated bilinear form is alternating, and the $ \sigma $-invariant of Brown (which generalizes the Arf invariant of an ordinary quadratic form). Particular attention is paid to a generalization of Witt's extension theorem for quadratic forms. Some applications to selforthogonal codes are sketched, and an exposition of some unpublished work of E. Prange on Witt's theorem is provided in an appendix.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11E12, 15A63, 57R67

Retrieve articles in all journals with MSC: 11E12, 15A63, 57R67

Additional Information

PII: S 0002-9947(1993)1085946-7
Keywords: Quadratic form, Witt's extension theorem, Witt index, self-orthogonal code, isotropic subspace
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia